Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 217, NWS Birmingham, AL

May 11, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 11, 2008, 4:25 AM CDT for 5 counties in Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2008, 4:25 AM CDT (09:25 UTC)
Expired
May 11, 2008, 5:15 AM CDT
In force
50 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Macon County, AL, Pike County, AL, Russell County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:37 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1834 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1834 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
2.1
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 110925
SVRBMX
ALC005-011-087-109-113-111015-
/O.NEW.KBMX.SV.W.0217.080511T0925Z-080511T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
425 AM CDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARBOUR COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF CLIO...
  BULLOCK COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITIES OF...UNION SPRINGS...MIDWAY...
  SOUTHEASTERN MACON COUNTY IN SOUTHEAST ALABAMA...
  EASTERN PIKE COUNTY IN SOUTHEAST ALABAMA...
  SOUTHERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF HURTSBORO...

* UNTIL 515 AM CDT

* AT 420 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR UNION SPRINGS...AND MOVING EAST
  AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GUERRYTON BY 430 AM CDT...
  HURTSBORO AND 8 MILES NORTH OF SPRING HILL BY 435 AM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3193 8588 3223 8579 3234 8541 3230 8493
      3214 8505 3178 8517 3172 8524 3166 8576
TIME...MOT...LOC 0925Z 267DEG 66KT 3219 8561

$$

KSL
2 follow-up statements
000 
WWUS54 KBMX 110940
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
439 AM CDT SUN MAY 11 2008

ALC087-110949-
/O.CAN.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
MACON AL-
439 AM CDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.

LAT...LON 3166 8576 3215 8569 3223 8545 3230 8493
      3214 8506 3178 8517 3172 8524
TIME...MOT...LOC 0939Z 300DEG 44KT 3212 8559

$$

ALC005-011-109-113-111015-
/O.CON.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
PIKE AL-BARBOUR AL-BULLOCK AL-RUSSELL AL-
439 AM CDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN RUSSELL...EASTERN BULLOCK...BARBOUR AND EAST CENTRAL
PIKE COUNTIES...

AT 438 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR THREE NOTCH...OR ABOUT 6 MILES
NORTHWEST OF MIDWAY...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDWAY BY 445 AM CDT...
  COMER...BARBOUR COUNTY PUBLIC LAKE DAM AND SPRING HILL BY 455 AM
  CDT...
  BATESVILLE BY 500 AM CDT...
  WHITE OAK AND 6 MILES SOUTHWEST OF HAWKINSVILLE BY 505 AM CDT...
  LUGO AND OSCO BY 510 AM CDT...
  EUFAULA BY 515 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.

LAT...LON 3166 8576 3215 8569 3223 8545 3230 8493
      3214 8506 3178 8517 3172 8524
TIME...MOT...LOC 0939Z 300DEG 44KT 3212 8559

$$

KSL
000 
WWUS54 KBMX 110952
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 AM CDT SUN MAY 11 2008

ALC109-111002-
/O.CAN.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
PIKE AL-
452 AM CDT SUN MAY 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.

LAT...LON 3183 8559 3219 8556 3223 8545 3230 8493
      3213 8507 3178 8517 3172 8524
TIME...MOT...LOC 0952Z 281DEG 44KT 3213 8540

$$

ALC005-011-113-111015-
/O.CON.KBMX.SV.W.0217.000000T0000Z-080511T1015Z/
BARBOUR AL-BULLOCK AL-RUSSELL AL-
452 AM CDT SUN MAY 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHERN RUSSELL...NORTHEASTERN BULLOCK AND BARBOUR COUNTIES...

AT 448 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF MIDWAY...MOVING
EAST AT 51 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF BATESVILLE BY 500 AM CDT...
  HAWKINSVILLE AND 9 MILES NORTH OF LUGO BY 505 AM CDT...
  TWIN SPRINGS BY 510 AM CDT...
  6 MILES NORTH OF LAKEPOINT RESORT BY 515 AM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING FOR
EASTERN ALABAMA.

LAT...LON 3183 8559 3219 8556 3223 8545 3230 8493
      3213 8507 3178 8517 3172 8524
TIME...MOT...LOC 0952Z 281DEG 44KT 3213 8540

$$
KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:16 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 11, 12:16 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 AM CDT SUN MAY 11 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM....OVERNIGHT

IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT
THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST
OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER
CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE.
LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR.
SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL
ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO
DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED
WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11
PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE
PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL
REMAIN POSSIBLE DURING THE OVERNIGHT HOURS.

MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST
TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL
WATCHES AND WARNINGS.

75

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING...
NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH
AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO
FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN
GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT
BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND
A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT
OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL
ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO
UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL
CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF
THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE
MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL
DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS
WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS
IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA.

TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE
MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL
NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND
REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM
SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE
SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND
AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL
SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER
NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE
FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY.

ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS
STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW.
THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO
THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY
FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO
PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT
HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN
MODEL OUTPUT.

UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN
FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT.
THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD
PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE
AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE
COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS
AROUND 30 KNOTS AFTER 18Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, May 10, 10:31 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 PM CDT SAT MAY 10 2008

ALZ011>015-017>050-120331-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1031 PM CDT SAT MAY 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL ALABAMA...INCLUDING DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. SCATTERED TO NUMEROUS SEVERE STORMS ARE POSSIBLE AT LEAST
THROUGH 6 AM SUNDAY.

NIGHTTIME SEVERE WEATHER CAN BE ESPECIALLY DANGEROUS. PLEASE MAKE
SURE THAT YOUR NOAA WEATHER RADIO HAS CHARGED BATTERIES AND STAY
TUNED TO LATER THIS EVENING IF ANY WATCHES AND WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A RISK OF SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS...
LARGE HAIL...AND ISOLATED TORNADOES...ACROSS SOUTHEAST PORTIONS OF
CENTRAL ALABAMA THROUGH NOON SUNDAY. A COLD FRONT WILL MOVE ACROSS
THE AREA ENDING MUCH OF THE THREAT BY NOON. THE GREATEST THREAT AREA
WILL BE EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85 ON SUNDAY
MORNING.

BEHIND THE FRONT ON SUNDAY...GUSTY WEST WINDS ARE EXPECTED.
SUSTAINED WINDS WILL BE 15 TO 20 MPH WITH A FEW GUSTS AROUND 35 MPH.
SOME TYPE OF WIND ADVISORY WILL MOST LIKELY BE REQUIRED.

FINALLY...THERE IS A RISK OF STRONG THUNDERSTORMS ACROSS ALL
OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY.  FORECAST CONFIDENCE
ASSOCIATED WITH THIS SYSTEM IS RATHER LOW AT THIS POINT.  IF
CONFIDENCE LATER INCREASES...THEN A SEVERE WEATHER THREAT MAY NEED
TO BE INTRODUCED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
REQUIRED WILL BE REQUIRED TONIGHT AND EARLY SUNDAY.

10/ARM

In the hours before

Local storm report, May 11, 3:37 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     HAIL             VALLEY                  32.82N 85.18W
05/11/2008  E0.88 INCH       CHAMBERS           AL   PUBLIC

            NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.

&&

GGOGGINS
Local storm report, May 11, 3:38 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     HAIL             ALABASTER               33.23N 86.82W
05/11/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN ALABASTER.

&&

GGOGGINS
Local storm report, May 11, 3:46 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             MORRISON CROSS ROADS    33.43N 85.49W
05/11/2008  E1.00 INCH       RANDOLPH           AL   FIRE DEPT/RESCUE

            VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
            HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.

&&

GGOGGINS
Local storm report, May 11, 3:54 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     TSTM WND DMG     1 E OXFORD              33.60N 85.81W
05/11/2008                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
            ROAD.

&&

GGOGGINS
Local storm report, May 11, 3:56 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     12 NW HAMILTON          34.26N 88.13W
05/10/2008                   MARION             AL   EMERGENCY MNGR

            TREES HAVE BEEN BLOWN DOWN NEAR THE SCHOTSVILLE
            COMMUNITY.

1140 PM     HAIL             HAMILTON                34.14N 87.98W
05/10/2008  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL WAS FALLING IN HAMILTON.

1149 PM     HAIL             HACKLEBURG              34.27N 87.83W
05/10/2008  E0.75 INCH       MARION             AL   EMERGENCY MNGR

            DIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG.

1150 PM     TSTM WND DMG     DOUBLE SPRINGS          34.15N 87.40W
05/10/2008                   WINSTON            AL   EMERGENCY MNGR

            MINOR ROOF DAMAGE AT DOUBLE SPRINGS ELEMENTARY SCHOOL.

1158 PM     TSTM WND GST     BEAR CREEK              34.26N 87.72W
05/10/2008  E60.00 MPH       MARION             AL   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR
            CREEK.

1206 AM     HAIL             5 N HALEYVILLE          34.31N 87.62W
05/11/2008  E0.75 INCH       WINSTON            AL   PUBLIC

            DIME SIZE HAIL REPORTED 5 MILES NORTH OF HALEYVILLE ON
            FRANKLIN/WINSTON COUNTY LINE.

1238 AM     TSTM WND DMG     DOUBLE SPRINGS          34.15N 87.40W
05/11/2008                   WINSTON            AL   AMATEUR RADIO

            STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.

1241 AM     HAIL             5 ENE JASPER            33.88N 87.19W
05/11/2008  E0.75 INCH       WALKER             AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED IN BOLDO.

1241 AM     TSTM WND DMG     JASPER                  33.85N 87.27W
05/11/2008                   WALKER             AL   AMATEUR RADIO

            TREE DOWN AND POWER OUTAGES AT 1911 BENNET ROAD IN
            JASPER.

1242 AM     HAIL             COLUMBIANA              33.18N 86.60W
05/11/2008  E0.75 INCH       SHELBY             AL   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED IN COLUMBIANA

1250 AM     TSTM WND DMG     5 ENE JASPER            33.88N 87.19W
05/11/2008                   WALKER             AL   FIRE DEPT/RESCUE

            TREES DOWN AND POWER OUTAGES IN BOLDO.

0127 AM     FUNNEL CLOUD     6 N FAYETTE             32.88N 85.18W
05/11/2008                   TROUP              GA   LAW ENFORCEMENT

            FUNNEL CLOUD REPORTED 6 MILES NORTH OF FAYETTE ON COUNTY
            ROAD 21.

0136 AM     FLOOD            ONEONTA                 33.95N 86.47W
05/11/2008                   BLOUNT             AL   FIRE DEPT/RESCUE

            ONEONTA FIRE DEPARTMENT REPORTS SIGNIFICANT STREET
            FLOODING.

0136 AM     TSTM WND DMG     2 SW HAYDEN             33.90N 86.77W
05/11/2008                   BLOUNT             AL   EMERGENCY MNGR

            TREE BLOCKING BOTH LANES AT MILE MARKER 9 ON HIGHWAY 160.

0138 AM     HAIL             FAYETTEVILLE            33.15N 86.41W
05/11/2008  E0.75 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

            FAYETTEVILLE VFD REPORTS DIME SIZE HAIL.

0142 AM     FLASH FLOOD      ALLGOOD                 33.92N 86.51W
05/11/2008                   BLOUNT             AL   AMATEUR RADIO

            HAM OPERATOR REPORTED FLASH FLOODING 1 MILE WEST OF
            HIGHWAY 75 IN ALLGOOD.

0153 AM     HAIL             BERRY                   33.66N 87.61W
05/11/2008  E0.25 INCH       FAYETTE            AL   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED IN BERRY.

0203 AM     FLOOD            CENTER POINT            33.65N 86.68W
05/11/2008                   JEFFERSON          AL   AMATEUR RADIO

            HAM RADIO REPORTS STREET FLOODING AT CENTER POINT ROAD
            AND 23RD AVENUE NE

0210 AM     FLOOD            ONEONTA                 33.95N 86.47W
05/11/2008                   BLOUNT             AL   AMATEUR RADIO

            HAM RADIO REPORTS FLOODING IN DOWNTOWN ONEONTA AT THE
            DANIEL AND HOMETOWN SHOPPING CENTER.

0213 AM     FLOOD            GADSDEN                 34.01N 86.01W
05/11/2008                   ETOWAH             AL   PUBLIC

            SIGNIFICANT STREET FLOODING ON NOCCALULA MTN AT NOCCALULA
            RD/12TH STREET

0213 AM     TSTM WND DMG     3 NE CALDWELL           33.84N 86.33W
05/11/2008                   ST. CLAIR          AL   AMATEUR RADIO

            ONE TREE DOWN ON INTERSTATE 59 SOUTHBOUND AT MILE MARKER
            163.

0238 AM     TSTM WND DMG     2 N TALLADEGA           33.46N 86.10W
05/11/2008                   TALLADEGA          AL   AIRPLANE PILOT

            POWER LINES DOWN AND VEHICLE ACCIDENT ON HIGHWAY 77 NORTH
            OF TALLADEGA.

0247 AM     TSTM WND DMG     ANNISTON                33.66N 85.81W
05/11/2008                   CALHOUN            AL   EMERGENCY MNGR

            POWER OUTAGE ON HIGHLAND AVE.IN ANNINSTON

0247 AM     TSTM WND DMG     ASHVILLE                33.83N 86.26W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON GREENSPORT ROAD IN ASHVILLE

0247 AM     TSTM WND DMG     2 NE CALDWELL           33.83N 86.34W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON I-59 SOUTHBOUND BETWEEN MILE MARKERS
            165-166.

0247 AM     TSTM WND DMG     PELL CITY               33.56N 86.27W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 78 NEAR WFHK RADIO STATION IN PELL
            CITY.

0247 AM     FLOOD            MOODY                   33.60N 86.49W
05/11/2008                   ST. CLAIR          AL   EMERGENCY MNGR

            FLOODING REPORTED ON HIGHWAY 411 SOUTH END IN MOODY.

0247 AM     FUNNEL CLOUD     VINCENT                 33.39N 86.41W
05/11/2008                   SHELBY             AL   AMATEUR RADIO

            HAM RADIO REPORTS ROTATION ON HIGHWAY 231 IN VINCENT.

0254 AM     TSTM WND DMG     4 N NATURAL BRIDGE      34.15N 87.60W
05/11/2008                   WINSTON            AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON COUNTY ROAD 17 BETWEEN US
            278 AND STATE HIGHWAY 13.

0254 AM     FLOOD            CHILDERSBURG            33.28N 86.35W
05/11/2008                   TALLADEGA          AL   LAW ENFORCEMENT

            CHILDERSBURG PD REPORTS FLOODING ON FAIRMONT LN, 2ND ST.
            SW AND PLEASANT VALLEY.

0259 AM     HAIL             ALABASTER               33.23N 86.82W
05/11/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            PENNY SIZE HAIL REPORTED IN ALABASTER.

0305 AM     HAIL             MORRISON CROSS ROADS    33.43N 85.49W
05/11/2008  E1.00 INCH       RANDOLPH           AL   FIRE DEPT/RESCUE

            VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
            HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.

0310 AM     HAIL             CHELSEA                 33.33N 86.64W
05/11/2008  E0.75 INCH       SHELBY             AL   NWS EMPLOYEE

            PENNY SIZE HAIL REPORTED IN CHELSEA.

0325 AM     HAIL             VALLEY                  32.82N 85.18W
05/11/2008  E0.88 INCH       CHAMBERS           AL   PUBLIC

            NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.

0326 AM     TSTM WND DMG     1 E OXFORD              33.60N 85.81W
05/11/2008                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
            ROAD.

&&

GGOGGINS
Local storm report, May 11, 4:22 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 AM CDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     HAIL             LADONIA                 32.46N 85.09W
05/11/2008  E0.75 INCH       RUSSELL            AL   PUBLIC

            DIME SIZE HAIL REPORTED IN LADONIA.

&&

GGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:55 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston65 min
May 10, 11:20 PM CDTTornado WarningBMXMarion40 min
May 10, 11:44 PM CDTTornado WarningBMXMarion, Winston61 min
May 10, 11:54 PM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Tuscaloosa, Walker36 min
May 10, 11:58 PM CDTSevere Thunderstorm WarningBMXFayette, Walker, Winston32 min
May 11, 12:01 AM CDTAreal Flood AdvisoryBMXLamar, Marion, Walker, Winston3 hr
May 11, 12:11 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby36 min
May 11, 12:21 AM CDTSevere Thunderstorm WarningBMXBlount, Fayette, Jefferson, Walker, Winston39 min
May 11, 12:26 AM CDTTornado WarningBMXBlount, Jefferson, St. Clair, Walker, Winston49 min
May 11, 12:35 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, St. Clair, Shelby, Talladega40 min
May 11, 12:38 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker52 min
May 11, 12:51 AM CDTTornado WarningBMXBlount, Walker39 min
May 11, 12:53 AM CDTTornado WarningBMXFayette, Lamar52 min
May 11, 12:59 AM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Walker46 min
May 11, 1:08 AM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa52 min
May 11, 1:18 AM CDTSevere Thunderstorm WarningBMXBlount, Calhoun, Etowah, Jefferson, St. Clair, Talladega42 min
May 11, 1:29 AM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Tuscaloosa, Walker46 min
May 11, 1:32 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Coosa, Shelby, Talladega, Tallapoosa43 min
May 11, 1:37 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr
May 11, 1:44 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Randolph, Tallapoosa46 min
May 11, 1:45 AM CDTAreal Flood AdvisoryBMXBlount, Jefferson, St. Clair, Talladega3 hr
May 11, 1:49 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby41 min
May 11, 2:01 AM CDTTornado WarningBMXJefferson, Shelby44 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa40 min
May 11, 2:05 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne, Jefferson, St. Clair, Talladega40 min
May 11, 2:08 AM CDTSevere Thunderstorm WarningBMXAutauga, Dallas45 min
May 11, 2:10 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby50 min
May 11, 2:22 AM CDTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Lee, Randolph, Tallapoosa23 min
May 11, 2:39 AM CDTTornado WarningBMXCleburne23 min
May 11, 2:44 AM CDTSevere Thunderstorm WarningBMXChilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more46 min
May 11, 2:48 AM CDTFlash Flood WarningBMXJefferson, St. Clair87 min
May 11, 2:57 AM CDTAreal Flood AdvisoryBMXShelby3 hr
May 11, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell29 min
May 11, 3:06 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne, Randolph39 min
May 11, 3:16 AM CDTSevere Thunderstorm WarningBMXFayette16 min
May 11, 3:30 AM CDTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Randolph, Tallapoosa45 min
May 11, 4:12 AM CDTSevere Thunderstorm WarningBMXLee, Russell33 min
May 11, 5:16 AM CDTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.